Jump to content
Cmoi

Cmoi: Withdrawal done!!

Recommended Posts

Cmoi

Mainly writing to say thank you to Surviving Antidepressants and the one person who posted having successfully gotten off Zyprexa. I was nearly there, had gotten off, then had delayed withdrawal symptoms, akathisia, and while really struggling and nearly ready to give up, I tried to see whether anyone had successfully gotten of this drug and found one person here. I also found the invaluable information here regarding how to do it (pill crusher, weigh scale) and IT WORKED! I have been off Zyprexa since July 2018, got myself off valproic acid last February and off Effexor last September. So just looking for information regarding some legacy effects and hoping to provide someone looking for answers with hope.

 

Psych med history:

 

Benzodiazepine 2002 - 2005

Paxil/Effexor 2000 - September 2019

Zyprexa 10 mg 2002 - July 2017

Valproic acid 500 mg January 2010 - February 2019

  • Like 1

Share this post


Link to post
Altostrata

Thank you, Cmoi.

 

That's a long time to take Zyprexa and the other drugs. What withdrawal symptoms did you have when you went off each drug?

 

How are you feeling now?

Share this post


Link to post
Cocopuffz17

Woohoo! That is great to hear :) Glad you are feeling better :)

Share this post


Link to post
Mimi79

@CMOI, Thank you! Très encourageant! Merci! Do you still feel some WD symptoms?

Share this post


Link to post
Jt003

Great to hear someone else also got off zyprexa!   Can I ask what dose did you stop at?

Share this post


Link to post
Cmoi
On 4/7/2020 at 3:50 PM, Altostrata said:

Thank you, Cmoi.

 

That's a long time to take Zyprexa and the other drugs. What withdrawal symptoms did you have when you went off each drug?

 

How are you feeling now?

Hi Altostrata and everyone else!

 

So, this could be a very long post.

 

Olanzapine:

 

Got of 3 mg benzos years ago while holding down a management job. Don't remember much except that it was exceptionally difficult.

Because of that, I thought Zyprexa would be a breeze as I was working freelance. Since I was doing it behind my psychiatrists back as I had finally found the truth, that I had been misled for years. She dropped me from 10 mg to zero, supposedly on the advice of Eli Lilly, and, obviously, I couldn't handle it, believed the story that I was permanently defective. When I began the withdrawal, since I was seeing my psychiatrist every six months, I felt I had to finish the taper before I saw her next, so my initially drop was 50 percent! It actually was not that bad, the usual vivid dreams, etc., some weird sort of mind darkness, hard to explain, but just telling myself this was part of the process, I got through. 

 

So started April and finished end of July, with some psychosis-like symptoms that I managed to ignore / keep at bay, and after a few weeks, this completely disappeared. However, I had tardive akathisia a month or so later and had to go back up to 2 mg, then found Surviving Antidepressant, read someone who had managed to get off (I was on the verge of giving up), and found your fabulous info on crushing the pill and using an mg scale to weigh dosages. Resumed tapering at around 2 mg (a tablet with a bit cut off), in February the following year, and finished the withdrawal end of July. The initial withdrawal symptoms were pretty wild, and quite difficult to describe. I told my sister "like my brain is being squeezed in a tight plastic bag and about to burst out of my skull". Massage helped a lot with that symptom. Nausea, irritability,  but still fairly standard. Then the syndrome changed. The symptoms gradually became cyclic. Look up Olanzapine Withdrawal - Sally's Story, Rxisk. She has a syndrome similar to mine, but mine was never as intense. So the syndrome included: a very weird sensation in my gums (completely disappeared now), whole-body itch (infrequent now),  hands and feet twitching, but only at night before I went to sleep (completely disappeared now), a strange kind of burning sensation in my chest (not pain really; still present but some days not there at all, and less intense during flare-ups), a LOT of muscle fasciculation in my back (still present quite often, but only really disturbing during flare-ups), odd aches and pains in various parts of my body that don't make any sense (e.g. top of my foot before my ankle, not at any joint), a feeling of electricity running throughout my body (still present but not constant), a feeling as though there is a very minute shaking of my entire body frame (still present, but mainly during flare-ups),  lots of nausea (still present unfortunately, but not constant), slight twinges of pain (I believe this is a sort of neuropathy). Probably more, but that's all I can think of for now.

 

Initially, the flare-ups were occurring around every four or five weeks, with symptoms present almost constantly in between. The flare-ups were VERY DEBILITATING; I felt like I was on the verge of death, and couldn't work, had to sleep. I have just gotten through EIGHT WEEKS NO FLARE-UP, so I am encouraged that I will fully, or nearly fully recover. Given my age, 59, I thought my best bet would be to work at reducing my biological age (which is now 43) through nutrition and exercise to help my body recover. It seems to be working. And I AM DEFINITELY VERY, VERY HAPPY TO BE OFF THIS DRUG AND HAVE MY FULL RANGE OF EMOTIONS BACK despite all this.

 

Valproic acid:

 

Got myself fully out of the psychiatric system in January 2018 (Praise the Lord!!!) so resumed my tapering on my own in February 2019. I figured it would take years to find a doc to help me with the valproic acid, so did some research and decided to take the risk of cutting the enteric coated 500 mg pill. I did this taper very quickly, in about three weeks. PLEASE ask for someone else's opinion before doing this. I took the risk, but I wouldn't want to be responsible for anyone else doing so and it turning out badly. I knew that I would likely experience a very intense period when the full effect of the drug hit at once, instead of the gradual release, so when I woke up totally wired in the middle of the night, I had been expecting this, so didn't panic and it subsided after a few hours.

 

The withdrawal symptoms were what you would find on line for this drug:

 

Irritability, sleep/wake cycle screwed up (sleeping during the day, awake during the night). I DID NOT experience anything manic or psychotic with the withdrawal. LOTS OF NAUSEAU, fatigue.

 

This was the easiest withdrawal. I was totally out of commission for a full month, but nothing lingering afterwards.

 

Effexor:

 

I had started prior to the valproic acid, but stopped at a 5 mg drop until I had stabilized from the valproic acid withdrawal. I proceeded with 5 mg drops at first. I got past the 37.5 mg drop without anything very difficult (that dosage seems to be where most people start to have a lot of trouble). However, a 3 mg drop (5 beads) from 30 mg to 27 mg WAS TOTALLY HORRIBLE! I became extremely irritable, and angry, so googled this and found a journalist who writes for Glamour who had had this symptom. She was told by a psychiatrist that they refer to this withdrawal symptom as RAGE ATTACKS, and was told that it was an uncommon, BUT NOT RARE, withdrawal symptom. I immediately went back up to the 30 mg, stayed at that dosage for three weeks until I felt stable again, then resumed dropping by a single bead at a time. I continued this way, dropping by a single bead and occasionally a couple more, until the end. The rage attacks did not recur.

 

So, it's been a little over six months since the Effexor and I believe that the withdrawal symptoms from that drug (mainly nausea, fatigue, irritability) have pretty much ended. 

 

I really believe that MINDSET plays a major role in getting through the withdrawal process and in recovering from and coping with the legacy effects. So everyone hang in there and look for like-minded people to help you through. It IS doable and worth the journey, but don't rush it. 

Share this post


Link to post
Altostrata

Thanks for the details. Yes, mindset can get you through the rough patches. But it's minding the warning signals of withdrawal and tapering that gets you off the drugs.

  • Like 1

Share this post


Link to post
Cmoi

Indeed! And while you can and have to (in my opinion) push through some hard parts, it is very important to recognize when this is becoming dangerous, as with my drop from 30 mg Effexor to 27 mg, leading to rage attacks. At first, I thought I would try to push through, but then remembered that my daughter had tried doing that and ended up back on Zoloft at a much higher dose (she had only been on 75 mg Effexor). Just by following SA's recommendation of going back up to last tolerable dose and waiting to stabilize, then reducing at an even slower pace, I got through.

 

Share this post


Link to post
Cmoi

Hi I don't know how to reply to individual questions. So yes I still have some legacy symptoms, from the olanzapine mainly I believe, but improving continuously. Have started using an LLLT headset and that might be helping too. I continued crushing the olanzapine tablet and lowering by tiny bits until .3 mg, then stopped. Most difficult dose was around 1.8 mg.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy